Acute myocardial infarction after treatment of thrombocytopenia in a young woman with systemic lupus erythematosus

Susanna Tan, Siddharth Tambar, Saima Chohan, Rosalind Ramsey-Goldman, Chin Lee*

*Corresponding author for this work

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

We describe a case of an acute myocardial infarction (MI) coincident with correction of severe thrombocytopenia in a 23-year-old African American woman with systemic lupus erythematosus (SLE) in the absence of coronary artery disease on angiography. Despite a history of anticardiolipin and β2-glycoprotein I antibodies, she had no prior thromboembolic events. The occurrence of an acute MI after rapid normalization in the platelet count suggests the need for close monitoring of possible cardiovascular events during and after treatment of severe thrombocytopenia in the presence of antiphospholipid antibodies.

Original languageEnglish (US)
Pages (from-to)350-352
Number of pages3
JournalJournal of Clinical Rheumatology
Volume14
Issue number6
DOIs
StatePublished - Dec 1 2008

Keywords

  • Antiphospholipid antibody
  • Myocardial infarction
  • Systemic lupus erythematosus
  • Thrombocytopenia

ASJC Scopus subject areas

  • Rheumatology

Fingerprint Dive into the research topics of 'Acute myocardial infarction after treatment of thrombocytopenia in a young woman with systemic lupus erythematosus'. Together they form a unique fingerprint.

  • Cite this